The 12th Invest in ME Research Conference June, 2017, Part 2
MEMum presents the second article in a series of three about the recent 12th Invest In ME International Conference (IIMEC12) in London.
Discuss the article on the Forums.

Florinef stopped working?

Discussion in 'Problems Standing: Orthostatic Intolerance; POTS' started by andybonse, Aug 14, 2018.

  1. andybonse

    andybonse

    Messages:
    12
    Likes:
    28
    Hey,

    Has anyone been on Florinef for so long and it stopped working? I've been on it 3-4 years and it's gradually got down to the point where my symptoms are back to how they used to be.

    My sodium was 144, potassium 3.1 and aldosterone 108 when it was working, now sodium is 139, potassium 4.4 and Aldosterone 270. All indicating florinef isn't doing as much?

    Maybe it's because I switched from the fridge version to the out of fridge version?

    I just don't get it, can it stop working? The body get used to it?
     
  2. lauluce

    lauluce as long as you manage to stay alive, there's hope

    Messages:
    460
    Likes:
    738
    argentina
    I took fluorinef for 4 months, after wich I had to discontinue it due to the side effect of severe depression... I think it worked only trough the first weeks and after that it ceased to have any effect. I remember being able to dig trenches with a pickaxe for the first time in twenty years, that was a day to remember!
     
  3. Wishful

    Wishful Senior Member

    Messages:
    821
    Likes:
    1,179
    It seems somewhat common for ME/CFS patients to temporarily feel better on cortisone drugs, but then have them stop working. Prednisone worked wonderfully for me for two trials, then stopped working. I even tried higher dosage a year or two later, with no effect. What surprises me is that it worked so long for you before failing. Other treatments have the same 'works briefly, then never after' effect.

    You can try it--or another cortisone--again at some later date, but don't be surprised that it doesn't work. Just part of ME/CFS...
     
    lauluce likes this.
  4. Misfit Toy

    Misfit Toy Senior Member

    Messages:
    3,972
    Likes:
    9,292
    USA
    It never helped me strangely. I would always be just as stuffed up after I inhaled it. It was my MCAS.
     
  5. Judee

    Judee Senior Member

    Messages:
    249
    Likes:
    495
    Wisconsin
    I tried it twice but it gave me headaches from water weight gain and caused severe depression.

    I have low blood pressure and some type of orthostatic hypotension. I get adrenal crashes and find this candy makes me feel better. It has real licorice, is non-gmo and gluten free. I treat it like medicine though and only eat 3-5 pieces maybe 3x per week. Too much licorice can make our potassium levels go too low.

    I can tell when I've taken too much because my heart starts to hurt so I will take a little more of my electrolyte and 1/2 of a potassium pill on those days and skip the candy for a while. (I have to be careful with the potassium too though. I will drink my electrolyte which has some in it and only take the 1/2 pill of potassium if the pain doesn't go away. Oh, and I've had my heart tested too. My doctors know about the pain and just shrug.)

    Just a tip: These are very chewy so I suck on one for a while first before chewing or my jaw hurts a lot afterwards. I used to use panda black licorice but went gluten free and cannot use that anymore.
     
    Last edited: Aug 15, 2018
    lauluce likes this.
  6. Judee

    Judee Senior Member

    Messages:
    249
    Likes:
    495
    Wisconsin
    Unrelated to my last post, if you are thinking about stopping this medication, please discuss it with your doctor first.

    Plus and very importantly, I think you have to wean off of it very slowly or you could have major rebound issues. I think it is like other corticosteroids in that way.
     
    Learner1 likes this.
  7. nandixon

    nandixon Senior Member

    Messages:
    853
    Likes:
    2,138
    How long after you switched versions did it take before the fludrocortisone appeared to stop working? If it was only a matter of days or even a couple weeks or so that's going to be the most likely explanation. It'd be too much of a coincidence otherwise given you'd been taking it for years.
     
  8. lauluce

    lauluce as long as you manage to stay alive, there's hope

    Messages:
    460
    Likes:
    738
    argentina
    I also experienced severe depression with florinef! I realized just in time that it was causing it... How was it? did you recover fully from your depression? I stopped taking it 3 months ago and depite my mood improved significantly, I believe there is yet some remaining depression
     
  9. Judee

    Judee Senior Member

    Messages:
    249
    Likes:
    495
    Wisconsin
    It caused the depression from the very first dose so I couldn't stay on it that long but the depression did wear off and the 2nd time I tried it I didn't experience that but that time I had such water weight gain that I was having migraines and had to stop it.

    Hope this helps.
     
    lauluce likes this.
  10. lnester7

    lnester7 Seven

    Messages:
    2,700
    Likes:
    3,929
    USA
    I have read that you can become tolerant to florinef, I would lower then up the dose but You have to talk to your doctor. I never took alone it was in conjunction with beta blockers and vassocontriction I take 4 different meds now for OI. so You mgiht just need some adjustments based on the issue (BP, inability to be upright, high or low HR.....)
     

See more popular forum discussions.

Share This Page